MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE PLUS TMZF HIP STEM #5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE PLUS TMZF HIP STEM #5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 6021-0537
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Foreign Body Reaction (1868); No Information (3190)
Date of Event 11/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.
 
Event or Problem Description
As reported: "revision of left hip due to fractured femoral stem at head neck junction of trunnion.No trauma/complications during surgery for patient." rep provided an x-ray, explant pictures, and intra-op photos of black tissue both inside and removed from patient.The stem, head, and poly insert were revised.
 
Additional Manufacturer Narrative
Reported event:  an event regarding fretting involving accolade stem was reported.The event was confirmed based on medical review.Method & results:  device evaluation and results:visual inspection: the device was not returned however photographs were provided for review.Fractured femoral stem at head neck junction of trunnion can be seen on the surface of the explanted stem.Material analysis, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical records by a clinical consultant stated the following comment: no clinical or pmh, no operative reports or date of primary tha, no dated serial x-rays, no surgical pathology report, no examination of explanted components.Based upon the information available for review, confirmation of the event description can be made by the x-ray provided, but insufficient data is available to create a medical report for this case.Device history review: could not be performed as lot code information was not provided.  complaint history review: could not be performed as lot code information was not provided.  conclusion:  it was reported that patient had fretting.The event was confirmed based on medical review.A review of the provided medical records by a clinical consultant stated the following comment: no clinical or pmh, no operative reports or date of primary tha, no dated serial x-rays, no surgical pathology report, no examination of explanted components.Based upon the information available for review, confirmation of the event description can be made by the x-ray provided, but insufficient data is available to create a medical report for this case.The exact cause of the event could not be determined because insufficient information was provided.Additional information including operative reports, progress notes and return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.
 
Event or Problem Description

Brand Name
ACCOLADE PLUS TMZF HIP STEM #5
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10992510
Report Number0002249697-2020-02648
Device Sequence Number10919935
Product Code LPH
UDI-Device Identifier04546540510709
UDI-Public04546540510709
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number6021-0537
Device Catalogue Number6021-0537
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/18/2020
Supplement Date Received by Manufacturer12/21/2020
Initial Report FDA Received Date12/11/2020
Supplement Report FDA Received Date01/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age55 YR
Patient Weight146